MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965750241
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
While it has been indicated that the hubs which detached from the picc are in transit to angiodynamics, they have not yet arrived.Upon receipt of the samples and completion of the investigation, a supplemental medwatch will be submitted.(b)(4).Not yet returned to manufacturer.
 
Event or Problem Description
As reported, "once the picc was placed in the er the patient was sent to icu.As soon as the patient got to icu, one of the triple lumen hubs fell off.Once the picc nurse got to the icu, a second hub fell off.The third hub was secure.The picc nurse did an over-the-wire exchange with a new picc with the same lot number.She checked the hubs prior to the insertion and they were secure." the used picc was discarded at the hospital, however the 2 detached hubs are being returned to angiodynamics.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The angiodynamics june 2017 complaint report was reviewed for the bioflo picc product family and the failure mode "hub detached."no adverse trend was identified.The reporting hospital only returned the white and purple valves for evaluation.Each valve {barbed section} contained one drop of adhesive.The most likely root cause is a failure by the manufacturing assembly operator to fully seat the luers into the oversleeves after application of the epoxy per angiodynamics procedures.The epoxy on the returned samples is present all the way around the luer in a pattern similar to the initial epoxy application, indicating that it was never seated into the oversleeve.Operators performing this sequence will be re-trained on proper assembly procedure.Currently a 100% visual inspection is performed on the bond joint, however it is not specifically stated to verify luers are fully seated.The bonding procedure will be updated to include instructions to look for this specific defect during the final in-process inspection.(b)(4).

Brand Name
ANGIODYNAMICS BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6670869
Report Number1317056-2017-00045
Device Sequence Number1723625
Product Code LJS
UDI-Device IdentifierH965750241
UDI-PublicH965750241
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date03/31/2019
Device Catalogue NumberH965750241
Device Lot Number5162541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/07/2017
Supplement Date Received by Manufacturer06/07/2017
Initial Report FDA Received Date06/27/2017
Supplement Report FDA Received Date08/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR